Georgia, 2006Damaging Wind in Georgia, June 12, 2006
June 12, 2006 · NWS CAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 12, 3:03 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 3:03 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT MON JUN 12 2006
.SHORT TERM (TONIGHT)...
FRONTAL BOUNDARY ACROSS NORTHERN SC STILL EXPECTED TO SINK SOUTH
OVERNIGHT. MODERATELY UNSTABLE AIRMASS AHEAD OF FRONT COUPLED WITH
A WEAK SHORTWAVE IS AIDING CONVECTION ACROSS THE MIDLANDS. ALREADY
SEEING CLOUDS FROM T.S. ALBERTO...WILL HELP TO KEEP TEMPS UP
OVERNIGHT. WILL KEEP LOWS FROM THE MID 60S NORTH TO LOWER 70S
SOUTH. LIKELY POPS THIS EVENING FOR MUCH OF THE MIDLANDS.
&&
.LONG TERM (TUESDAY THROUGH MONDAY)...
STILL MUCH UNCERTAINTY IN THE FORECAST WITH TIMING AND TRACK OF
ALBERTO. 12Z MODELS TRENDING FARTHER WEST AND SLOWER WITH TRACK OF
ALBERTO...AS IS TPC. WILL HAVE TO INCREASE POPS FOR TUESDAY INTO
WEDNESDAY NIGHT. OFFICIAL TRACK HAS ALBERTO INLAND OVER SOUTH
CAROLINA WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. REMNANTS SHOULD
BE PULLING NORTHEAST OF THE AREA THURSDAY. AS A RESULT WILL HAVE A
DRY FORECAST THURSDAY THROUGH SATURDAY NIGHT. HIGH PRESSURE
BUILDING IN THURSDAY AND FRIDAY THEN MOVING OFF THE COAST
SATURDAY. WILL INCLUDE A SLIGHT CHANCE FOR DIURNAL CONVECTION
SUNDAY AND MONDAY AS MOISTURE INCREASE FROM SOUTHERLY FLOW. TEMPS
NEAR NORMAL THURSDAY AND FRIDAY THEN A LITTLE ABOVE NORMAL
SATURDAY INTO MONDAY.
&&
.AVIATION...
WITH APPROACHING COLD FRONT FROM THE NORTH AND GOOD HEATING THIS
AFTERNOON...EXPECT SOME SHOWERS AND THUNDERSTORMS TO DEVELOP. THE
BEST COVERAGE SHOULD REMAIN NORTH OF TAF SITES AND THEREFORE HAVE
NOT INCLUDED MENTION OF PRECIPITATION BUT WILL CARRY CB TO HIGHLIGHT
POSSIBLE STORMS. SOUTHWESTERLY WINDS WILL BECOME MORE WESTERLY AND
BECOME LIGHT OVERNIGHT AS FRONT SLIPS SOUTH...AND THEN TURN MORE
EASTERLY ON TUESDAY WITH THE APPROACH OF TROPICAL STORM ALBERTO.
EXPECT SOME MVFR STRATUS TO AFFECT THE SOUTHERN TAF SITES AS WELL
WITH CEILINGS AROUND 2500 FT BEGINNING AROUND 09Z OR SO.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
10/23
Hazardous weather outlook, Jun 12, 4:15 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
515 AM EDT MON JUN 12 2006
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
131000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
515 AM EDT MON JUN 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..
.DAY ONE...TODAY AND TONIGHT
EXPECT A CHANCE OF THUNDERSTORMS TODAY. AN ISOLATED SEVERE
THUNDERSTORM MAY BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TROPICAL STORM ALBERTO IS EXPECTED TO MOVE NORTHEAST ACROSS NORTHERN
FLORIDA AND OFFSHORE THE SC COAST TUESDAY AND WEDNESDAY. STAY TUNED
TO THE LATEST OFFICIAL FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Jun 12, 4:07 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
507 PM EDT MON JUN 12 2006
SCZ015-021-022-122200-
FAIRFIELD-KERSHAW-LANCASTER-
507 PM EDT MON JUN 12 2006
...STRONG THUNDERSTORMS WILL IMPACT LANCASTER COUNTY...KERSHAW COUNTY
AND FAIRFIELD COUNTY THROUGH 600 PM EDT...
AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF LANCASTER TO 15 MILES SOUTH OF LANCASTER TO 8 MILES
EAST OF WINNSBORO TO 13 MILES WEST OF WINNSBORO...MOVING EAST AT
15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WINNSBORO...HEATH SPRINGS...KERSHAW AND RIDGEWAY THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 12, 4:17 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
517 PM EDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 S CHERAW 34.62N 79.90W
06/12/2006 E0.75 INCH CHESTERFIELD SC PARK/FOREST SRVC
&&
MJPLocal storm report, Jun 12, 4:26 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
526 PM EDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 7 NE RIDGEWAY 34.38N 80.87W
06/12/2006 E1.00 INCH FAIRFIELD SC TRAINED SPOTTER
&&
MJPLocal storm report, Jun 12, 5:09 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
609 PM EDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 5 S CAMDEN 34.19N 80.61W
06/12/2006 KERSHAW SC LAW ENFORCEMENT
NUMEROUS TREES DOWN. WIDESPREAD POWER OUTAGES.
0553 PM TSTM WND DMG 8 NE LEXINGTON 34.07N 81.13W
06/12/2006 LEXINGTON SC AMATEUR RADIO
2 TREES DOWN SC6 AND BUSH RIVER ROAD
&&
ARDREYLocal storm report, Jun 12, 5:39 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
639 PM EDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 S COLUMBIA 33.98N 80.89W
06/12/2006 RICHLAND SC LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR SHOP ROAD
&&
ARDREYLocal storm report, Jun 12, 6:36 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
736 PM EDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 1 SE AIKEN 33.53N 81.72W
06/12/2006 AIKEN SC LAW ENFORCEMENT
TREES DOWN ON SHILOW CHURCH ROAD.
&&
SCHUETRUMThunderstorm Wind, Columbia
- When
- June 12, 7:30 PM EST to 8:00 PM EST
- Where
- Columbia County, Appling
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 33.550, -82.317
Newspaper reported numerous trees down in Columbia county with power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oregon, June 12, 2006$20 million · 1.75 in hail · 4 events
- Heat in Louisiana, June 12, 20061 death · 1 event
- Hail in Oregon, June 12, 2006$7.0 million · 2 in hail · 4 events
- Lightning Strike in Oklahoma, June 12, 2006$2.0 million · 1 event
- Tropical Storm in Florida, June 12 to 14, 2006$250,000 · 18 events
- Lightning Strike in South Carolina, June 12, 20061 injured · $200,000 · 1 event
- Lightning Strikes in Alabama, June 12, 2006$150,000 · 2 events
- Hail and Damaging Wind in North Carolina, June 12, 2006$100,000 · 2.75 in hail · 6 events
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Wildfire in Wisconsin, June 12, 2006$50,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 12, 2006$30,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532501.